Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 12, 2016, 3:51 AM EDT for 8 counties in Indiana; 32 counties in Kentucky. It took effect at Apr 13, 2016, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2016, 3:51 AM EDT (07:51 UTC)
- In effect from
- Apr 13, 2016, 5:00 AM EDT
- Expired
- Apr 13, 2016, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
All 40 counties
Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS73 KLMK 120751 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 351 AM EDT TUE APR 12 2016 INZ079-KYZ032>037-039>043-047>049-055>057-066-067-078-121600- /O.NEW.KLMK.FR.Y.0003.160413T0900Z-160413T1300Z/ JEFFERSON-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-CLARK-BOYLE- GARRARD-MADISON-CASEY-LINCOLN-RUSSELL- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER... RICHMOND...LIBERTY...STANFORD...JAMESTOWN 351 AM EDT TUE APR 12 2016 /251 AM CDT TUE APR 12 2016/ ...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY. * TEMPERATURE...LOWS WEDNESDAY MORNING IN THE LOWER AND MID 30S. * IMPACTS...AREAS OF FROST ARE LIKELY...ESPECIALLY IN VALLEYS AND PROTECTED LOCATIONS. THE FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWF
3 follow-up statements
713 WWUS73 KLMK 121740 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 140 PM EDT TUE APR 12 2016 INZ079-KYZ032>037-039>043-047>049-055>057-066-067-078-130145- /O.CON.KLMK.FR.Y.0003.160413T0900Z-160413T1300Z/ JEFFERSON-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-CLARK-BOYLE- GARRARD-MADISON-CASEY-LINCOLN-RUSSELL- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER... RICHMOND...LIBERTY...STANFORD...JAMESTOWN 140 PM EDT TUE APR 12 2016 /1240 PM CDT TUE APR 12 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... * TEMPERATURE...LOWS WEDNESDAY MORNING IN THE LOWER AND MID 30S. * IMPACTS...AREAS OF FROST ARE LIKELY...ESPECIALLY IN VALLEYS AND PROTECTED LOCATIONS. THE FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWF/EER
587 WWUS73 KLMK 121907 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT TUE APR 12 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... INZ076>078-084-090>092-KYZ029>031-038-045-046-053-054-064-065-077- 082-130900- /O.EXA.KLMK.FR.Y.0003.160413T0900Z-160413T1300Z/ ORANGE-WASHINGTON-SCOTT-CRAWFORD-HARRISON-FLOYD-CLARK-BULLITT- JEFFERSON-OLDHAM-SPENCER-NELSON-LARUE-MARION-GREEN-TAYLOR-ADAIR- CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...ENGLISH... CORYDON...NEW ALBANY...JEFFERSONVILLE...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...TAYLORSVILLE...BARDSTOWN...SPRINGFIELD... HODGENVILLE...LEBANON...GREENSBURG...CAMPBELLSVILLE...COLUMBIA... ALBANY 307 PM EDT TUE APR 12 2016 /207 PM CDT TUE APR 12 2016/ ...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY. * TEMPERATURE...LOWS WEDNESDAY MORNING WILL BE IN THE LOWER TO MID 30S. * IMPACTS...AREAS OF FROST ARE LIKELY...ESPECIALLY IN VALLEYS AND PROTECTED LOCATIONS. THE FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ079-KYZ032>037-039>043-047>049-055>057-066-067-078-130900- /O.CON.KLMK.FR.Y.0003.160413T0900Z-160413T1300Z/ JEFFERSON-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-CLARK-BOYLE- GARRARD-MADISON-CASEY-LINCOLN-RUSSELL- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER... RICHMOND...LIBERTY...STANFORD...JAMESTOWN 307 PM EDT TUE APR 12 2016 /207 PM CDT TUE APR 12 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... * TEMPERATURE...LOWS WEDNESDAY MORNING WILL BE IN THE LOWER TO MID 30S. * IMPACTS...AREAS OF FROST ARE LIKELY...ESPECIALLY IN VALLEYS AND PROTECTED LOCATIONS. THE FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ EER
401 WWUS73 KLMK 130726 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 326 AM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... INZ076>079-084-090>092-KYZ029>043-045>049-053>057-064>067-077-078- 082-131300- /O.CON.KLMK.FR.Y.0003.160413T0900Z-160413T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-GREEN-TAYLOR-CASEY-LINCOLN-ADAIR- RUSSELL-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...COLUMBIA...JAMESTOWN...ALBANY 326 AM EDT WED APR 13 2016 /226 AM CDT WED APR 13 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURE...LOWS THIS MORNING WILL BE IN THE LOW TO MID 30S. * IMPACTS...AREAS OF FROST ARE LIKELY...ESPECIALLY IN VALLEYS AND PROTECTED LOCATIONS. THE FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:20 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 12, 3:20 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
320 AM EDT TUE APR 12 2016
.SHORT TERM (Now through Wednesday)...
Issued at 300 AM EDT Tue Apr 12 2016
Light showers have all but ended and moved away over our southeast
counties of central KY as the surface cold front has moved through
the forecast area. Skies have become clear over south-central IN
with some mid and high clouds over central KY slowly departing to
the east. Temperatures should bottom out in the mid to upper 30s
over northern counties with some patchy frost possible this morning.
For today, the clouds over south/east parts of central KY will move
out resulting in a sunny day thereafter. Temperatures will top out
about 5-10 degrees below normal this afternoon, with mid 50s in
south-central IN to around 60/lower 60s in south-central KY.
Expect a clear sky tonight with chilly morning lows Wednesday
morning in the lower and mid 30s (except upper 30s in urban
Louisville). Frost is the main concern tonight. Surface high
pressure will be situated to our northeast so there could be a light
breeze which could help mitigate widespread frost, especially over
the western half of the forecast area farther away from the high.
Nevertheless, patchy frost is expected in western counties. Over the
eastern third of our area with more valley locations, expect frost
to potentially be a little more widespread early Wednesday morning.
Therefore, after coordination with NWS ILN and JKL, will issue a
Frost Advisory for 09-13z. The day shift will access the need to
alter the location of the Advisory across our forecast area if any.
During the day Wednesday, sunshine will prevail as high temperatures
moderating through the 60s. Some high clouds will begin to filter in
across our southwest counties during the day.
.LONG TERM (Wednesday Night through Monday)...
Issued at 315 AM EDT Tue Apr 12 2016
The second half of this week and this coming weekend will feature
significant amplification in the mid-level steering flow with a
blocky pattern forecast to set up across the U.S. An upper ridge
will build over the Ohio Valley and Great Lakes. Meanwhile, models
have been advertising that a closed mid-level low will move east-
northeastward from its current location near the Arizona-Mexico
border and into the southern Plains and western Tennessee Valley
late this week, essentially undercutting the ridge aloft to the
north. However, models differ in the strength and movement of this
low, which has implications on our forecast.
The NAM is most aggressive in driving moisture from the low into our
area, perhaps a bit too aggressive. However, the GFS, while
consistent with its previous runs in keeping the most moisture and
any showers to our south, tends to underdo such systems at times.
The latest ECMWF kind of middle-roads the 2 other models with a
chance of showers over at least our south-central KY counties (esp.
western portions) Thursday into Friday. Will keep POPs low at this
time until a more certain track is determined. Elsewhere, will
continue a dry forecast for now over the rest of central KY and
south-central IN.
High temperatures will moderate through the period (although
influenced by the evolution of the upper low). Expect most locations
to see highs in the upper 60s and lower 70s Friday, rising into the
mid and upper 70s by Sunday and Monday. The next chance of rain will
be about late next Monday and/or Tuesday.
&&
.AVIATION (06Z TAF Update)...
Updated at 122 AM EDT Tue Apr 12 2016
High pressure crossing the Great Lakes will keep skies mostly clear
with light north/northeast breezes through the TAF period.
&&
.LMK Watches/Warnings/Advisories...
KY...Frost Advisory from 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/
Wednesday for KYZ032>037-039>043-047>049-055>057-066-067-
078.
IN...Frost Advisory from 5 AM to 9 AM EDT Wednesday for INZ079.
&&
Short Term........TWF
Long Term.........TWF
Aviation..........13Hazardous weather outlook, Apr 11, 10:56 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1056 PM EDT MON APR 11 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121500- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1056 PM EDT MON APR 11 2016 /956 PM CDT MON APR 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
Nearby
Frost Advisories in Kentucky, 2016Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.